Academic Journals Database
Disseminating quality controlled scientific knowledge

Anticoagulant-induced hemopericardium with tamponade: A case report and review of the literature

ADD TO MY LIST
 
Author(s): Faruk Ertaş | Nihat Polat | Abdulkadir Yıldız | Mustafa Oylumlu | Mehmet Sıddık Ülgen

Journal: Journal of Clinical and Experimental Investigations
ISSN 1309-8578

Volume: 4;
Issue: 2;
Start page: 229;
Date: 2013;
VIEW PDF   PDF DOWNLOAD PDF   Download PDF Original page

Keywords: Hemopericardium | tamponade | oral anticoagulation | warfarin | echocardiography

ABSTRACT
Acute cardiac tamponade requires urgent diagnosis andtreatment. We report a case of a 43-year-old man whowas receiving warfarin treatment for 8 months followingmitral valve replacement. The patient had complaint ofdyspnea and fatigue for a few days. Cardiac tamponadewas diagnosed, and the INR at that time was 10.4. Urgentpericardiocentesis were undertaken and 1400 ml of pericardialblood was drained. Following surgery the patient’srecovery was uneventful. An intravenous vitamin K injectionand fresh frozen plasma transfusion were administeredto reverse the patient’s over-anticoagulated state.The final pathology revealed chronic inflammation andthere was no malignancy, and no bacteria or mycobacteriumwere seen. Emergency physicians should rememberthat over-anticoagulation with warfarin may contribute tocertain complications, including hemopericardium, andthat strict control of target INR should be the goal for patientswho require continuous warfarin treatment. J ClinExp Invest 2013; 4 (2): 229-233Key words: Hemopericardium, tamponade, oral anticoagulation,warfarin, echocardiography
Save time & money - Smart Internet Solutions     

Tango Jona
Tangokurs Rapperswil-Jona